A 25-year-old female asked:
Disclaimer

had csec done 6.5months ago and had mirena (levonorgestrel) just over 3 weeks ago and going into my 3 week of menstruating, is this normal or should i see my dr?thanks

1 doctor answer
Dr. R. Wayne Inzer
Specializes in Obstetrics and Gynecology
Probably: The first 3 months after starting almost any new contraception, can be trying. Irregular and even prolonged bleeding is very common. How much bleeding occurs in the first month is very dependent on your cycle immediately preceding the placement of the Mirena (levonorgestrel). It will also be influenced by nursing. Let your Dr know if too heavy, continue your Vits. It will almost always get better!
Answered on May 26, 2016
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 29-year-old female asked:
Dr. Kent Childs
28 years experience Obstetrics and Gynecology
Mirena (levonorgestrel): I really doubt that your IUD is creating a phenomenon that you suggest.
A 24-year-old female asked:
Dr. Michael Bolesta
39 years experience Orthopedic Surgery
Check with doc: Check with your gynecologist, who can tell you if it is where it should be.
A 20-year-old female asked:
Dr. Jane Van Dis
17 years experience Obstetrics and Gynecology
Yes: Some women do have more bleeding after Mirena (levonorgestrel) placement. I tell my patients, it can take awhile for the Mirena (levonorgestrel) to g ... Read More
1
1 thank
A 22-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
Possible: n IUD, especially Mirena (levonorgestrel) can cause these symptoms- call your GYN.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month